| Model Number |
0600600 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiration date: (b)(6) 2025).
Event or Problem Description
It was reported that two months and twenty one days post catheter placement, the catheter was allegedly fractured.It was further reported that catheter needs to be removed due to fracture.There was no reported patient injury.
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.
Event or Problem Description
Event or Problem Description
It was reported that two months and twenty one days post catheter placement, the catheter was allegedly fractured.It was further reported that catheter need to be removed due to fracture.There was no reported patient injury.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one 9fr hickman d/l catheter was returned for evaluation and two electronic photos were provided for review.Gross, microscopic visual, functional testing and tactile evaluation were performed.The investigation is unconfirmed for the reported fracture issue as burst was identified during return sample evaluation.However, the investigation is confirmed for the identified burst issue as a s-shape split was noted on the catheter body approximately 0.4cm from the distal end of the bifurcation.Also, a complete circumferential break was noted to the distal end of the catheter and striations were observed throughout the catheter.Furthermore, the edges of the s-shaped split on the catheter appeared to have a smooth break surface.Upon infusion of the white luer, leaking was noted from the s-shaped split on the catheter.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 01/2025), g3, h6(device).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.